MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE BD INSULIN SYRINGES WITH BD ULTRA-FINE¿ NEEDLE; SYRINGE, PISTON

BD MEDICAL - DIABETES CARE BD INSULIN SYRINGES WITH BD ULTRA-FINE¿ NEEDLE; SYRINGE, PISTON
Model Number 328431
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/07/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported while using bd insulin syringes with bd ultra-fine¿ needle that when plunger cap is removed, the plunger rod falls out of the syringe and stays in the plunger cap.The following information was provided by the initial reporter: consumer / pet owner reported plunger cap hard to remove - when removed the plunger rod falls out of syringe and stays in the plunger cap.
 
Additional Manufacturer Narrative
Date of event.:the date received by manufacturer has been used for this field.Device evaluated by mfr: a device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
H6: investigation summary: customer returned a total of 16 syringes across 3 opened polybags for 0.3ml, 30 gauge, 12.7mm syringes from lot 1277006.These samples received shield pull force testing.The specification states that all pull forces within the range of 0.85 lbs to 5.95 lbs are acceptable.None of the samples tested outside of the required range and none of the samples disassembled during testing.A review of the device history record was completed for batch # 2031540 all inspections were performed per the applicable operations qc specifications.There was one (1) notification noted that did not pertain to the complaint.Based on the samples received, embecta was unable to confirm the customer¿s indicated failure of the plunger rod separating.Root cause cannot be determined at this time as the issue is unconfirmed.H3 other text : see h10.
 
Event or Problem Description

Brand Name
BD INSULIN SYRINGES WITH BD ULTRA-FINE¿ NEEDLE
Common Device Name
SYRINGE, PISTON
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
Manufacturer (Section G)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key14937806
Report Number1920898-2022-00431
Device Sequence Number20370376
Product Code FMF
UDI-Device Identifier00382908431033
UDI-Public00382908431033
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K212499
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number328431
Device Catalogue Number328431
Device Lot Number2031540
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/24/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/07/2022
Supplement Date Received by Manufacturer07/19/2022
Initial Report FDA Received Date07/06/2022
Supplement Report FDA Received Date08/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/31/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown